MAUDE Adverse Event Report: X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM

X-SPINE SYSTEMS, INC. XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM; PEDICLE SCREW SPINAL SYSTEM
Model Number X073-7540-DL
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient initially underwent surgery on (b)(6) 2018, for an l2-3 plif.The patient had been seeing a pain specialist and it was suspected that the fusion at l2-3 was incomplete and that one of the screws was suspected to be loose.The broken screw was identified when it came apart as the surgeon was attempting to remove it on (b)(6) 2019 during a revision procedure.There were no other patient complications reported.The initial reporter indicated that the patient had reportedly slipped on ice and fell on an undisclosed date, however, the incident was not described in the surgeon's notes or the pain management specialist's notes.Non-union of bone fusion, and excessive demands placed on the implant construct may be contributing factors to the broken pedicle screw.Additionally, if the patient did fall as reported, inadvertent patient non-compliance with postoperative management instruction may also be a contributing factor.The instructions for use state that "the patient should be instructed to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation." additionally, listed in the precautions section, "internal fixation devices cannot withstand activity and load levels equal to those placed on normal healthy bone.Until maturation of the fusion mass is confirmed, do not subject this device to the stress of full weight bearing.Or implant failure may result." a visual assessment of the returned pedicle screw identified that the screw was broken at the proximal end of the threading, distal to the spherical screw head.A dhr review was performed and there were no manufacturing anomalies identified.The device met all required specifications prior to being released to distributable inventory.The surgeon had a follow-up appointment with the surgeon on (b)(6) 2019 and the patient was reportedly doing well.
 
Event or Problem Description
The patient initially underwent surgery on (b)(6) 2018, for an l2-3 plif.The patient had been seeing a pain specialist and it was suspected that the fusion at l2-3 was incomplete and that one of the screws was suspected to be loose.The broken screw was identified when it came apart as the surgeon was attempting to remove it on (b)(6) 2019 during a revision procedure.There were no other patient complications reported.

Brand Name
XPRESS MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
X-SPINE SYSTEMS, INC.
664 cruiser lane
belgrade MT 59714
MDR Report Key8828789
Report Number3005031160-2019-00035
Device Sequence Number2859653
Product Code MNI
UDI-Device IdentifierM697X0737540DL1
UDI-PublicM697X0737540DL1
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberX073-7540-DL
Device Lot Number4378-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR